MAUDE Adverse Event Report: STRYKER SUSTAINABILITY SOLUTIONS LAKELAND; ELECTROSURGICAL, CUTTING & COAGULATION ACCESSORIES, LAPAROSCOPIC & ENDOSCOPIC, R

STRYKER SUSTAINABILITY SOLUTIONS LAKELAND; ELECTROSURGICAL, CUTTING & COAGULATION ACCESSORIES, LAPAROSCOPIC & ENDOSCOPIC, R
Model Number 5DCS
Medical Device Problem Code Temperature Problem (3022)
Health Effect - Clinical Code Bowel Burn (1756)
Date of Event 07/06/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned to stryker sustainability solutions for evaluation.The complainant facility will not be releasing the device.As the device was not returned for evaluation, inspection was unable to be performed.A review of the dhr supports that the device met all inspection and test criteria prior to release from stryker.The reported event may be attributed to: use error: user activates device for a prolonged period of time.Failure mode: current leakage due to shaft damage.Use error:user places patient return electrodes too far from the surgical site.Use error:user positions patient incorrectly creating skin-to-skin contact points (e.G.Fingers touching leg).Use error: accidental activation of device.The instructions for use (ifu) state: ensure the blades/jaws are fully visible to avoid inadvertent tissue damage, when using electrocautery.Instruments with monopolar cautery are not to be used as bipolar cautery instruments.Do not apply electrosurgical current directly to clips and/or staples.Inspect the site for hemostasis after removing the instrument.If hemostasis is not present, use appropriate techniques to attain hemostasis.The instrument will operate with electrosurgical generators having a high frequency maximum voltage of 3000 volts peak.Ensure that all safety precautions are followed and refer to the electrosurgical generator¿s specification to verify compatibility and for indications and instructions.The reported event will continue to be monitored through post-market surveillance.Should the device become available for return, the investigation will be reopened.
 
Event or Problem Description
It was reported that the laparoscopic scissors were being used to remove the tissue around the uterus.The end of the scissors got too hot.As they were removing the uterus the dr.Noticed there was a burn on the colon.He did have to suture it to ensure it was reinforced.The burn was attributed to the stryker device and the physician sutured the burn to prevent further injury.There was a mark on the scissors from the heat and the colon.There was no extended procedure time reported.The complainant is not aware of any additional adverse consequences.These are commonly used devices that are readily available.

Brand Name
NA
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION ACCESSORIES, LAPAROSCOPIC & ENDOSCOPIC, R
Manufacturer (Section D)
STRYKER SUSTAINABILITY SOLUTIONS LAKELAND
5300 region ct
lakeland FL 33815
MDR Report Key10365653
Report Number0001056128-2020-00055
Device Sequence Number2865532
Product Code NUJ
UDI-Device Identifier00885825013288
UDI-Public00885825013288
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K110189
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 08/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Expiration Date03/04/2023
Device Model Number5DCS
Device Catalogue Number5DCSRR
Device Lot Number11645460
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/07/2020
Initial Report FDA Received Date08/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;